Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 123, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2015, 5:32 PM CDT for 4 counties in Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2015, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 28, 2015, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Callaway County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:38 PM CDT | HAIL 0.7 | 5 N Reform, MO | |
| Jun 28, 6:13 PM CDT | TSTM WND GST 60 | Gasconade, MO | ALSO NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 3:03 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS53 KLSX 282232
SVRLSX
MOC027-073-139-151-282315-
/O.NEW.KLSX.SV.W.0123.150628T2232Z-150628T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT SUN JUN 28 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CALLAWAY COUNTY IN CENTRAL MISSOURI...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 615 PM CDT
* AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF WILLIAMSBURG...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHAMOIS...SWISS...PORTLAND...MORRISON...GASCONADE AND RHINELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3891 9178 3863 9137 3858 9137 3847 9150
3878 9192
TIME...MOT...LOC 2232Z 302DEG 43KT 3880 9174
HAIL...1.00IN
WIND...60MPH
$$
KANOFSKY1 follow-up statement
944
WWUS53 KLSX 282315
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT SUN JUN 28 2015
MOC027-073-139-151-282326-
/O.EXP.KLSX.SV.W.0123.000000T0000Z-150628T2315Z/
CALLAWAY MO-GASCONADE MO-MONTGOMERY MO-OSAGE MO-
615 PM CDT SUN JUN 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE...SOUTHERN
MONTGOMERY...GASCONADE AND EAST CENTRAL CALLAWAY COUNTIES HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3891 9178 3863 9137 3858 9137 3847 9150
3878 9192
TIME...MOT...LOC 2232Z 302DEG 43KT 3880 9174
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:48 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 28, 3:48 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT Sun Jun 28 2015 .SHORT TERM: (Through Late Tonight) Issued at 347 PM CDT Sun Jun 28 2015 It appears that the late afternoon and early evening severe weather threat is beginning to take shape with the recent development of convection over ne MO between KIRK-KUIN. Instability has made a slow but steady increase over western MO...with of MLCAPES 2000-2500 J/Kg now over west central MO being advected northeast by low level winds ahead of southward pressing surface low over IA. Believe all modes of severe weather will be in play early this evening, but somewhat increasing concern is tornado potential as low level flow from eastern MO into sw IL backs in advance of the surface low producing favorable low level helicity...and SPC mesoanalysis indicates that 0-1km SRH has now ramped up into the 150-200 range from KUIN to just N of STL metro. Believe that tonight's storms will be the typical "quick hit" variety that is typical of NW flow situations, and although they will be producing heavy rain they will also be progressive so persistent excessive rains are not anticipated. It's likely that the bulk of the shower and thunderstorm activity will be between now and midnight, but have maintained chance PoPs over southeast sections of the CWA into the predawn hours ahead of surface low and associated frontal boundary. Truett .LONG TERM: (Monday through Next Sunday) Issued at 347 PM CDT Sun Jun 28 2015 (Monday through Tuesday) NW flow aloft will continue early this weekend. Much like yesterday...some isolated to scattered showers/thunderstorms are expected to develop primarily in the afternoon/early evening hours each day with the higher threat along and east of the Mississippi River which will reside under cooler temps aloft. Slightly below normal to near normal temperatures expected each day with highs in the 80s. (Tuesday Night through Sunday) More active weather is still anticipated for midweek beginning late Tuesday night into early Thursday. A more vigorous shortwave trough will transverse the lower Missouri River Valley and interact with strong low-level warm/moist advection. Thunderstorms are likely Wednesday and Wednesday night with the axis of highest probabilities through central and southeastern Missouri. Northwest flow will continue through next weekend with more showers and thunderstorms possible each period. Another shortwave looks to affect the bi-state area on Friday/Friday night. Still have high chance PoPs for now as there is some temporal differences between the GFS/EC/Canadian. Pattern for the 4th of July weekend looks fairly similar to Monday/Tuesday of this week with slightly below normal temperatures for highs and diurnal instability helping develop convection each afternoon. Gosselin && .AVIATION: (For the 18z TAFs through 18z Monday Afternoon) Issued at 105 PM CDT Sun Jun 28 2015 Expect rapid storm development in the 20-22z time frame as UVV associated upper level shortwave over eastern IA drops south and interacts with low level WAA of increasinginly unstable airmass over our CWA. TAFs reflect a first estimate of timing and intensity (primarily IFR vsbys/MVFR cigs) at each location, which will be updated once convection shows its hand. Current indications are that convection should also shut down rapidly during the early evening hours, with tranquil VFR conditions. Specifics for KSTL: Clouds aoa 5kft and scattered showers are anticipated early this afternoon, with increasing threat of intense thunderstorms (IFR vsbys/MVFR cigs) in the 22-00z time frame due to features mentioned in the primary AFD discussion. Storms should rapidly sweep southeast of the area during the early evening hours, with VFR conditions/clear skies for the remainder of the overnight hours. Truett && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 69 84 70 89 / 70 30 20 30 Quincy 64 80 65 85 / 70 30 20 30 Columbia 65 84 66 88 / 60 5 10 20 Jefferson City 65 85 67 88 / 60 5 10 10 Salem 67 82 67 83 / 60 30 20 30 Farmington 66 84 65 87 / 60 20 10 20 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 28, 3:46 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 346 PM CDT SUN JUN 28 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 346 PM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THE NORTH...MIDDLE AND SOUTH FABIUS RIVERS...THE MISSISSIPPI RIVER AT QUINCY...QUINCY LOCK AND DAM 21...AND SAVERTON LOCK AND DAM 22 AS WELL AS POINTS ALONG THE ILLINOIS RIVER ARE CURRENTLY IN MAJOR FLOOD STAGE. THUNDERSTORMS ARE THROUGH THIS EVENING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE WITH THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. THE NORTH...MIDDLE AND SOUTH FABIUS RIVERS ARE EXPECTED TO CONTINUE TO EXCEED MAJOR FLOOD STAGE THROUGH MONDAY. MAJOR FLOODING IS FORECAST ALONG THE MISSISSIPPI RIVER AT WINFIELD LOCK AND DAM 25...GRAFTON AND CHESTER OVER THE NEXT FEW DAYS. THE CHANCE FOR THUNDERSTORMS CONTINUES OVER PARTS OF THE AREA THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT HAIL...WIND GUSTS ABOVE 40MPH OR WIND DAMAGE...AS WELL AS WALL CLOUDS...FUNNEL CLOUDS...AND TORNADOES TO THE NATIONAL WEATHER SERVICE. GOSSELIN
In the hours before
Local storm report, Jun 28, 5:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 1 W EWING 40.01N 91.73W
06/28/2015 E0.50 INCH LEWIS MO EMERGENCY MNGR
0508 PM TSTM WND GST 1 W EWING 40.01N 91.73W
06/28/2015 E40 MPH LEWIS MO EMERGENCY MNGR
&&
GOSSELINLocal storm report, Jun 28, 5:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FUNNEL CLOUD AUXVASSE 39.02N 91.89W
06/28/2015 CALLAWAY MO TRAINED SPOTTER
OBSERVER LOOKING ENE.
&&
GOSSELINLocal storm report, Jun 28, 5:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FUNNEL CLOUD 3 W EWING 40.01N 91.77W
06/28/2015 LEWIS MO TRAINED SPOTTER
FUNNEL CLOUD ROPED OUT AND DISSIPATED. TIME AND
LOCATION ESTIMATED
&&
TRUETTLocal storm report, Jun 28, 5:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM WALL CLOUD CALIFORNIA 38.63N 92.57W
06/28/2015 MONITEAU MO 911 CALL CENTER
POSSIBLE ROTATION.
&&
TRUETTLocal storm report, Jun 28, 5:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM WALL CLOUD FULTON 38.85N 91.95W
06/28/2015 CALLAWAY MO 911 CALL CENTER
TWO CITIZENS REPORTED ROTATION
&&
TRUETTLocal storm report, Jun 28, 5:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FUNNEL CLOUD WILLIAMSBURG 38.92N 91.70W
06/28/2015 CALLAWAY MO TRAINED SPOTTER
INTERMITTENT FUNNEL CLOUD WITH PERSISTENTLY ROTATING
WALL CLOUD
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:04 PM CDT | Tornado Warning | LSX | Marion, Ralls | 26 min |
| Jun 28, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 38 min |
| Jun 28, 4:37 PM CDT | Tornado Warning | LSX | Pike, Ralls | 23 min |
| Jun 28, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Pike, Ralls | 47 min |
| Jun 28, 4:51 PM CDT | Tornado Warning | LSX | Monroe, Pike, Ralls | 24 min |
| Jun 28, 4:55 PM CDT | Tornado Warning | LSX | Audrain, Callaway, Montgomery | 39 min |
| Jun 28, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 49 min |
| Jun 28, 5:01 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 20 min |
| Jun 28, 5:05 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 40 min |
| Jun 28, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 38 min |
| Jun 28, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Warren | 45 min |
| Jun 28, 5:45 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Osage | 31 min |
| Jun 28, 5:48 PM CDT | Tornado Warning | LSX | Callaway | 27 min |
| Jun 28, 5:53 PM CDT | Tornado Warning | LSX | Callaway, Gasconade, Montgomery | 37 min |
| Jun 28, 6:06 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 39 min |
| Jun 28, 6:08 PM CDT | Tornado Warning | LSX | Callaway, Osage | 13 min |
| Jun 28, 6:11 PM CDT | Tornado Warning | LSX | Gasconade, Montgomery | 20 min |
| Jun 28, 6:14 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 31 min |
| Jun 28, 6:29 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 31 min |
| Jun 28, 6:45 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.